Alert archive / Oregon / Small Craft Advisories in 2018

Small Craft Advisory 21, NWS Medford, OR

February 16, 2018

NWS Medford, OR issued this small craft advisory at Feb 16, 2018, 1:50 PM PST. It took effect at Feb 17, 2018, 4:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2018, 1:50 PM PST (21:50 UTC)
In effect from
Feb 17, 2018, 4:00 AM PST
Expired
Feb 18, 2018, 4:00 AM PST
In force
24 hr
Issued by
NWS Medford, OR

The text

As transmitted.

919 
WHUS76 KMFR 162150
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
150 PM PST Fri Feb 16 2018

...Hazardous seas and strong west to northwest winds Saturday and
Sunday...

.A frontal system will bring increasing west to northwest winds 
and wind driven seas to the area Saturday. Then on Sunday, strong 
low pressure moves by to the north causing northwest winds to 
increase to near gales and seas to become very steep and 
hazardous. Winds will gradually diminish Monday but very steep 
seas will continue through much of Monday.

PZZ356-376-171200-
/O.CAN.KMFR.SW.Y.0016.180217T1200Z-180218T0000Z/
/O.NEW.KMFR.SC.Y.0021.180217T1200Z-180218T1200Z/
/O.NEW.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
150 PM PST Fri Feb 16 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM
PST SATURDAY to 4 AM PST SUNDAY... 
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 PM 
PST MONDAY...

* Seas...Building to 9 to 12 feet Saturday with a dominant period
  of 9 seconds. Seas remain wind driven and gradually build to 12
  to 16 feet by Sunday morning then peak Sunday night into Monday
  at around 20 feet. Seas remain wind driven with short periods 
  through the event and will thus be very steep and hazardous. 

* Winds...West to southwest 10 to 20 KT through Saturday night.
  Winds become west to northwest and increase to 20 to 30 KT with
  gale force gusts to 35 KT Sunday morning, continue through 
  Sunday night, then diminish Monday.

* Areas affected...Small craft conditions will affect mainly the
  offshore waters and areas north of Gold Beach Saturday. All
  areas will be affected by very steep seas and strong winds
  Sunday through Monday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-171200-
/O.CAN.KMFR.SW.Y.0016.180217T1200Z-180218T0000Z/
/O.NEW.KMFR.SC.Y.0021.180217T1200Z-180218T0000Z/
/O.NEW.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
150 PM PST Fri Feb 16 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM
PST SATURDAY to 4 AM PST SUNDAY... 
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 PM 
PST MONDAY...

* Seas...Building to 9 to 12 feet Saturday with a dominant period
  of 9 seconds. Seas remain wind driven and gradually build to 12
  to 16 feet by Sunday morning then peak Sunday night into Monday
  at around 20 feet. Seas remain wind driven with short periods 
  through the event and will thus be very steep and hazardous. 

* Winds...West to southwest 10 to 20 KT through Saturday night.
  Winds become west to northwest and increase to 25 to 30 KT with
  gale force gusts to 40 KT Sunday morning, continue through 
  Sunday night, then diminish Monday.

* Areas affected...All areas will be affected. However, the
  strongest winds and steepest seas will occur north of Cape Arago
  and beyond 30 NM from shore.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
3 follow-up statements
963 
WHUS76 KMFR 171032
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
232 AM PST Sat Feb 17 2018

...Hazardous seas and strong west to northwest winds Saturday and
   Sunday...

.A front will will bring increasing west to northwest winds and 
wind driven seas to the area Saturday. Then on Sunday, strong low 
pressure will move by to the north causing northwest winds to 
increase to near gale force and seas to become very steep and 
hazardous. Winds will gradually diminish Monday but very steep 
seas will continue through at least Monday evening.

PZZ356-172345-
/O.CON.KMFR.SC.Y.0021.180217T1200Z-180218T1200Z/
/O.CON.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
232 AM PST Sat Feb 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS
   AFTERNOON TO 4 PM PST MONDAY...

* Seas...Building to 9 to 12 feet Saturday with a dominant period
  of 9 seconds. Seas will gradually build to 12 to 16 feet by 
  Sunday morning then peak Sunday night into Monday at around 20 
  feet. Seas will remain wind driven with short periods through 
  the event and will thus be very steep and hazardous. 

* Winds...West to southwest 10 to 20 KT through Saturday night.
  Winds become west to northwest and increase to 20 to 30 KT with
  gale force gusts to 35 KT Sunday morning, diminishing Monday.

* Areas affected...Small craft conditions will affect areas north
  of Gold Beach Saturday. All areas will be affected by very 
  steep seas and strong winds Sunday through Monday. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-172345-
/O.CON.KMFR.SC.Y.0021.180217T1200Z-180218T0000Z/
/O.CON.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
232 AM PST Sat Feb 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS
   AFTERNOON TO 4 PM PST MONDAY...

* Seas...Building to 9 to 12 feet Saturday with a dominant period
  of 9 seconds. Seas will gradually build to 12 to 16 feet by
  Sunday morning then peak Sunday night into Monday at around 20
  feet. Seas will remain wind driven with short periods through 
  the event and will thus be very steep and hazardous. 

* Winds...West to southwest 10 to 20 KT through Saturday night.
  Winds will become west to northwest and increase to 25 to 30 KT
  with gale force gusts to 40 KT Sunday morning, diminishing
  Monday. 

* Areas affected...All areas will be affected. However, the 
  strongest winds and steepest seas will occur north of Cape 
  Arago and beyond 30 NM from shore. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ376-172345-
/O.EXT.KMFR.SC.Y.0021.180217T1200Z-180218T0000Z/
/O.CON.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
232 AM PST Sat Feb 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS
   AFTERNOON TO 4 PM PST MONDAY...

* Seas...Building to 9 to 12 feet Saturday with a dominant period
  of 9 seconds. Seas will gradually build to 12 to 16 feet by
  Sunday morning then peak Sunday night into Monday at around 20
  feet. Seas will remain wind driven with short periods through 
  the event and will thus be very steep and hazardous. 

* Winds...West to southwest 10 to 20 KT through Saturday night.
  Winds will become west to northwest and increase to 20 to 30 KT
  with gale force gusts to 35 KT Sunday morning, diminishing 
  Monday.
 
* Areas affected...Small craft conditions will affect all but a
  small area 10 to 20 NM offshore south of Cape Ferrelo Saturday.
  All areas will be affected by very steep seas and strong winds 
  Sunday through Monday. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
050 
WHUS76 KMFR 172204
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
204 PM PST Sat Feb 17 2018

...Hazardous seas and strong west to northwest winds continue
tonight through Monday...

Strong low pressure will move by to the north causing northwest 
winds to increase to near gale force and seas to become very steep
and hazardous tonight. Winds will gradually diminish Monday but 
very steep seas will continue through at least Monday evening.

PZZ356-181300-
/O.CON.KMFR.SC.Y.0021.000000T0000Z-180218T1200Z/
/O.CON.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
204 PM PST Sat Feb 17 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...

* Seas...Gradually building to 14 to 16 feet by Sunday morning
  then peak Sunday night into Monday at 20 to 22 feet. Seas will
  remain wind driven with short periods through the event thus 
  very steep and hazardous. 

* Winds...West to northwest increasing to 20 to 30 KT with gale 
  force gusts to 35 KT Sunday morning, diminishing Monday. 

* Areas affected...Small craft conditions will affect areas within
  5 nautical miles of shore through tonight, with hazardous seas 
  elsewhere. By early Sunday morning, all areas will be affected 
  by very steep seas and strong winds, which will continue through
  Monday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-376-181300-
/O.CON.KMFR.SC.Y.0021.000000T0000Z-180218T0000Z/
/O.CON.KMFR.SE.W.0014.180218T0000Z-180220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
204 PM PST Sat Feb 17 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...

* Seas...Gradually building to 14 to 16 feet by Sunday morning
  then peak Sunday night into Monday at 20 to 22 feet. Seas will
  remain wind driven with short periods through the event thus
  very steep and hazardous. 

* Winds...West to northwest increasing to 20 to 30 KT with gale
  force gusts to 40 KT Sunday morning, diminishing Monday. 

* Areas affected...All areas will be affected. However, the 
  strongest winds and steepest seas will occur north of Cape 
  Arago and beyond 30 NM from shore. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
656 
WHUS76 KMFR 181030
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 AM PST Sun Feb 18 2018

...Hazardous seas and strong west to northwest winds into Monday
   afternoon...

Strong low pressure will move onshore north of the area today, 
causing northwest winds to increase to near gale force and seas to
become very steep and hazardous. Winds will gradually diminish 
Monday but very steep seas will continue through at least Monday 
evening. 

PZZ356-182330-
/O.CON.KMFR.SE.W.0014.000000T0000Z-180220T0000Z/
/O.CON.KMFR.SC.Y.0021.000000T0000Z-180218T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
230 AM PST Sun Feb 18 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
   MONDAY...

* Seas...16 to 18 feet Sunday morning building to 22 to 24 feet 
  Sunday night into Monday. Seas will remain wind driven with 
  short periods through Sunday night, then fresh swell will 
  dominate. Seas will be very steep through the event. 
 
* Winds...West to northwest 20 to 30 KT with gale force gusts to
  35 KT, becoming north and diminishing Monday. 

* Areas affected...All areas will be affected. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-376-182330-
/O.CON.KMFR.SE.W.0014.000000T0000Z-180220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 AM PST Sun Feb 18 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
   MONDAY...

* Seas...16 to 20 feet Sunday morning building to 22 to 25 feet 
  Sunday night into Monday. Seas will remain wind driven with 
  short periods through Sunday night, then fresh swell will 
  dominate. Seas will be very steep through the event. 
 
* Winds...West to northwest 25 to 30 KT with gale force gusts to
  40 KT, becoming north and diminishing Monday. 

* Areas affected...All areas will be affected. However, the 
  strongest winds and steepest seas will occur north of Cape 
  Arago and beyond 30 NM from shore. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 9:37 AM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Feb 16, 9:37 AM PST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Medford OR
937 AM PST Fri Feb 16 2018

.AVIATION...16/18Z TAF CYCLE...A weak front will bring a mix of
VFR and MVFR ceilings to the north coast and Umpqua Basin today
along with areas of light rain, mainly at the coast. Elsewhere,
clouds will increase and ceilings will lower, but conditions are
expected to remain well into VFR through tonight. -Wright

&&

.PREV DISCUSSION... /Issued 903 AM PST Fri Feb 16 2018/

DISCUSSION...Today will feature partly to mostly sunny skies,
mostly dry conditions (chance of precipitation north of Crater
Lake and at the Coos Coast this afternoon), and temperatures near
normal for this time of year. The weather pattern today will
relatively benign compared to what lies ahead this weekend and
early next week. We'll be focused today on the upcoming Arctic
cold front expected to dive south into the forecast area late
Saturday into Monday, bringing gusty winds ahead of and along it,
sharply lowering snow levels with snow for much of the forecast
area, and the coldest air mass of this winter behind the front.

Right now, our confidence is high for significant snow impacts
over high mountain passes, moderate for impacts on lower passes
like Sexton Pass and Camas Mountain, and low for impacts to West
Side valleys. A first look this morning at timing with this system
suggests snow impacting low and high passes Sunday morning
(potentially continuing into Monday morning) and the best chance
for West Side valley snow Sunday night into Monday morning. We
know that it will be cold enough for snow almost everywhere (even
at the coast Monday morning), but amounts are still tough to pin
down because of the expected showery nature of the snow (hit or
miss sometimes). A Wind Advisory and High Wind Warning continues
for late Saturday into Sunday morning for portions of the East
Side with this system.

Please see the previous discussion below for details on this
upcoming cold system. -NSK

MARINE...Updated 855 AM PST Friday 16 Feb 2018...North winds and
associated seas are expected to remain just below small craft
advisory levels from Brookings southward this morning, then winds
weaken and become more westerly later today as a weak front
approaches. A front dropping across the northern waters will cause
west southwest winds to pick up a bit today, but conditions are
expected to remain below small craft advisory levels through
tonight.

A stronger front arrives Saturday and west winds and seas will
increase to small craft advisory levels, especially from Cape
Blanco north. Strong low pressure develops north of us on Sunday
and this will lead to strong west-northwest winds and heavy seas.
Total wave heights could peak just under 20 feet late Sunday
night into Monday morning. These seas will be a combination of
fresh swell and wind wave with periods of around 12 seconds,
resulting in steep to very steep seas. There is uncertainty about
the timing of the transition to Hazardous Seas on Sunday, so will
evaluate the need for any seas watches today.

Waves will gradually decrease Monday afternoon and night, followed
by relatively calm conditions into midweek. -Wright

PREV DISCUSSION... /Issued 320 AM PST Fri Feb 16 2018/

DISCUSSION...Current satellite imagery is showing some fog
and low stratus starting to form across the coast and for portions
of the Umpqua Basin. To the north, a thin cloud shield exists
which is associated with the next wave of energy and it is moving
to the southwest. Expect this relatively disturbance to move
through later today which will bring the next wave of
precipitation chances to the Coast, the Cascades and the Umpqua
basin. Overall, this won't be a huge precipitation maker for us
with all areas expecting to see less than a tenth of an inch of
precipitation.

A stronger series of disturbances was the primary focus of this
forecast. These fronts will bring an abnormally cold air mass and
the potential for some impactful winter weather Saturday morning
into Monday morning.

For Saturday into Sunday...The chance for precipitation will
continue as the next system approaches from the northwest Saturday
afternoon. The leading shortwave in this system along the cold
front will bring the most inclement weather to our area. First
we'll see winds begin to pick up on the east side. Wind gusts of
up to 60 or 65 mph will be possible in some of the higher terrain
areas east of the Cascades, so have upgraded the high wind watch
to a high wind warning and have paired a wind advisory for some of
the lower elevations that will see gusty winds, but not as
strong as like Summer Lake. See the NPWMFR for more information.

The other topic is snow fall along the Cascades and the
possibility of snow in the valley floors west of the Cascades.
First off have pretty high confidence in the snow forecast right
now with 8 - 12 inches above 5000 feet from Saturday night trough
Monday morning. The upslope flow 850mb winds should really help
put down some snow on the Cascades. Mt Ashland won't be as lucky
with roughly 3 to 4 inches forecasted for that area.

As the initial short wave moves east and the long wave digs into
our area, we'll see a surge of cold air push into the area on
Sunday. West side valleys will have the potential to see snow
showers on Sunday. With highs in the lower 40's, accumulation is
not expected. After the sun sets, the possibility for snow will
extend into the Umpqua Valley as well. The colder overnight
temperatures may be able to support limited accumulating snow, but
I only anticipate a dusting, if we get any at all, on the valley
floors.

Showers should diminish across the area Monday afternoon as the
deep cold trough axis shifts to the east and drier continental air
moves in from the north. Surface high pressure will build into
the area Monday night into Tuesday morning with strong subsidence,
so leftover cloud cover should clear out and winds should
diminish resulting in strong radiational cooling. Fresh snow cover
in many areas should also allow temperatures to drop fast. Right
now, we expect a widespread freeze at the coast with lows in the
upper teens to lower 20s in most of the west side valleys. Most
areas east of the Cascades and in Modoc County will have lows in
the single digits, but the typically colder spots (Chemult, upper
Klamath Basin/Klamath Marsh, Winter Ridge) are likely to be below
zero.

The long wave positively-tilted trough will settle into the area
Tuesday through Thursday with mainly dry, chilly weather continuing.
Cold nights will be followed by partly to mostly sunny days with
temperatures each afternoon moderating a little bit from the prior
day. One wrinkle that continues is that the ECMWF brings a low
pressure system southward just offshore on Tuesday and grazes the
coast with clouds and light precipitation. Other guidance,
including the 00z GFS, keeps this system well offshore. We've
leaned toward continuity and the 12z GFS with this, keeping slight
chance POPs mostly over the coastal waters and offshore.

Late in the work week, another system appears to drop in from the
north, with the GFS being more progressive and dropping the
system in quickly and allowing it to quickly exit. The ECMWF, on
the other hand, brings a slower approach. Have gone with a blend
as the situation tends to lie in between both models.

-Schaaf/Smith/Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 1 PM Saturday to 1 AM PST Sunday for
     ORZ030-031.
     Wind Advisory from 1 PM Saturday to 1 AM PST Sunday for
     ORZ030-031.

CA...Wind Advisory from 1 PM Saturday to 1 AM PST Sunday for CAZ085.

Pacific Coastal Waters...Small Craft Advisory for hazardous seas
     from 4 AM to 4 PM PST Saturday for PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:44 AM PSTHigh Wind WarningMFRKlamath, Lake49 hr
Feb 16, 2:44 AM PSTWind AdvisoryMFRKlamath, Lake59 hr
Feb 16, 3:05 AM PSTSmall Craft Advisory for Hazardous SeasMFR11 hr
Feb 16, 1:50 PM PSTHazardous Seas WarningMFR3 days
Feb 16, 2:33 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more67 hr

Nearby

Small Craft Advisories in Oregon, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.